| Model Number |
ALTEON HPS STD SZ 12 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
06/05/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, approximately 10 months post op the initial hip replacement, this 73 y/o male patient had a loose stem due to a cement fracture.It was reported that the revision of the stem hasn¿t occurred.Photos and x-rays provided.Product not returning as it remains implanted at this time.
Additional Manufacturer Narrative
Outcomes attributed to adverse event: future revision indicated.Device remains implanted at this time.
Additional Manufacturer Narrative
H6: the revision reported may have been the result of failure of the cement used to secure the femoral stem to the femoral bone, possibly due to handling properties, mechanical properties, structure, and composition, which led to cement mantle fraction and femoral stem loosening.However, this cannot be confirmed as there were no details regarding cement used, cementing techniques, or operative conditions provided and the devices were not returned for evaluation.
Event or Problem Description
The rep believes the revision of the exactech hps stem has occurred and the patient was revised to a competitor's prosthesis.Revision date unknown.On the initial surgery on (b)(6) 2023 the surgeon utilized a competitors actebaular components because he wanted a dual mobility construct.